Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 12, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 21, 2008, 2:15 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 21, 2008, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 2:15 AM CST (08:15 UTC)
- In effect from
- Dec 21, 2008, 11:00 AM CST
- Expired
- Dec 21, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 210815 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 315 AM EST SUN DEC 21 2008 .STRONG NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION LATE SATURDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211615- /O.NEW.KLMK.WI.Y.0012.081221T1700Z-081222T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 315 AM EST SUN DEC 21 2008 /215 AM CST SUN DEC 21 2008/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
2 follow-up statements
000 WWUS73 KLMK 211603 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1103 AM EST SUN DEC 21 2008 .NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220000- /O.CON.KLMK.WI.Y.0012.081221T1700Z-081222T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1103 AM EST SUN DEC 21 2008 /1003 AM CST SUN DEC 21 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BY EARLY THIS AFTERNOON ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. THESE NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLMK 220006 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 706 PM EST SUN DEC 21 2008 ...WIND ADVISORY EXPIRED... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220115- /O.EXP.KLMK.WI.Y.0012.000000T0000Z-081222T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 706 PM EST SUN DEC 21 2008 /606 PM CST SUN DEC 21 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GUST TO AROUND 30 MPH THIS EVENING WITH A GRADUAL DIMINISHING TREND. WINDS WILL BE LIGHTER ACROSS SOUTH CENTRAL KENTUCKY. $$ DK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 21, 1:35 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 21, 1:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 AM EST SUN DEC 21 2008
.SHORT RANGE... (TODAY AND TONIGHT)...
THIS FORECAST CAN BE SUMMED UP IN THREE WORDS... COLD AIR ADVECTION.
THE COLDEST AIR OF THIS SEASON ARRIVES JUST AS WINTER OFFICIALLY
BEGINS. -30C AIR AT 850MB OVER THE DAKOTAS THIS MORNING WILL
QUICKLY DROP SOUTHEAST TODAY AND SLIDE INTO THE REGION. ALTHOUGH
SOME MODERATION WILL OCCUR WE ARE STILL LOOKING AT -25C AT 850 OVER
THE NORTHERN FORECAST AREA BY 00Z.
A STRONG NORTHWEST FLOW WILL BRING THIS COLDER AIR INTO THE REGION
AND LOOKING AT SOUNDING PROFILES WE SHOULD SEE 25 TO 30 MPH WITH
GUST TO 45 MPH THIS AFTERNOON. THIS EXCEEDS WIND ADVISORY CRITERIA
SO WE WILL ISSUE A WIND ADVISORY FOR THE AFTERNOON PERIOD. WINDS
WILL DIMINISH SOMEWHAT TONIGHT BUT WITH TEMPERATURES DROPPING BELOW
10 DEGREES... WIND CHILL READINGS WILL FALL TO THE -5 TO -10 DEGREE
RANGE MONDAY MORNING AND LATER SHIFTS MAY CONSIDER A WIND CHILL
ADVISORY FOR THIS TIME FRAME.
WE SHOULD SEE SOME SUNSHINE LATE THIS MORNING AND AFTERNOON WHICH
WILL SLOW THE DROP IN TEMPERATURES BUT WE EXPECT THE WARMEST
READINGS TO OCCUR THIS MORNING.
.LONG TERM (MONDAY THROUGH SATURDAY)...
...INCREASING THREAT OF WINTERY WEATHER FOR TUESDAY AND TUESDAY
EVENING...
MONDAY THROUGH WEDNESDAY NIGHT...
ARCTIC HIGH PRESSURE WILL BE DRIFTING INTO THE WESTERN OHIO VALLEY
AT THE BEGINNING OF THE PD. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL
ALLOW TEMPS TO BOTTOM OUT IN THE SINGLE DIGITS MONDAY MORNING. AS
SFC HIGH DRIFTS ACROSS THE REGION ON MONDAY...MOSTLY SUNNY SKIES BUT
COLD CONDITIONS WILL PREVAIL. TEMPERATURES WILL STRUGGLE TO REACH
THE LOWER TO MID 20S IN MOST LOCATIONS...SOME PORTIONS OF NORTHERN
CWA MAY STAY IN THE UPPER TEENS. BY MONDAY NIGHT...SFC HIGH WILL
CONTINUE TO DRIFT OFF TO THE EAST AND MID-HIGH LEVEL CLOUDS WILL
BEGIN TO ENCROACH FROM THE WEST AHEAD OF THE NEXT STORM SYSTEM.
OVERNIGHT LOWS FOR MONDAY NIGHT ARE HARD TO PIN DOWN AS THE MODELS
ARE TRYING TO GET A SOUTHERLY RETURN FLOW GOING. TEMPS WILL LIKELY
RISE VERY SLOWLY DURING THE OVERNIGHT...WITH MOST LOCATIONS HAVING
LOWS IN THE UPPER TEENS IN THE NORTHERN HALF WITH LOWS AROUND 20 IN
THE FAR SOUTH.
FOR TUESDAY...VERY PROBLEMATIC FORECAST FOR TUESDAY INTO TUESDAY
NIGHT AS THE NEXT WEATHER SYSTEM APPROACHES FROM THE WEST.
DENSE...COLD ARCTIC AIRMASS WILL BE IN PLACE ON TUESDAY AS THIS
SYSTEM MOVES IN FROM THE WEST. STRONG LOW-LEVEL SOUTHERLY FLOW WILL
ATTEMPT TO SCOUR OUT THIS COLD AIR MASS...HOWEVER THE MODELS ARE
ALMOST ALWAYS TOO QUICK TO DO THIS. IN FACT...LAST WEEK THEY WERE
ABOUT 36 TO 48 HOURS TOO QUICK...WHICH RAISES SIGNIFICANT CONCERNS
HERE WITH THE TUE FORECAST. COMBINATION OF WARM AIR ADVECTION AND
ISENTROPIC LIFT OVER THE COLD AIRMASS WILL LEAD TO THE DEVELOPMENT
OF PRECIPITATION ACROSS THE REGION PROBABLY AROUND MIDDAY ON
TUESDAY. THERMAL PROFILES SUGGEST THAT INITIAL PRECIPITATION WILL
START OFF AS SLEET. AS THE AFTERNOON PROGRESSES...INCREASING WARM
AIR ADVECTION LOOKS TO SCOUR OUT SOME OF THE COLD AIR IN THE LOWER
LEVELS.
GIVEN LAST WEEKS POOR PERFORMANCE...AS WELL AS THEIR PERFORMANCES IN
PAST CASES WITH ANTECEDENT ARCTIC AIRMASSES ALREADY IN PLACE...HAVE
TRENDED THE FCST SIGNIFICANTLY SLOWER WITH THE COLD AIR MIX OUT. IN
ADDITION...THIS AIRMASS IS MUCH COLDER THAN LAST WEEKS...WHICH
RAISES EVEN MORE CONCERN ABOUT THE MODELS ATTEMPT TO MIX THINGS OUT.
GIVEN THIS DEVELOPMENT...THERE IS AN INCREASING THREAT OF ICING
ACROSS MUCH OF THE REGION DURING THE TUE AFTERNOON AND EVENING HOURS
ACROSS KY AND SOUTHERN INDIANA. TAKING THE CURRENT MODEL PROFILES
AND SLOWING DOWN THEIR WARMING WOULD RESULT IN A TRANSITION FROM
SLEET TO FREEZING FROM SOUTH TO NORTH BY LATE TUESDAY AFTERNOON.
FEEL THAT AREAS SOUTH OF THE BLUEGRASS AND WESTERN KY PARKWAYS
SHOULD TRANSITION OVER TO MAINLY RAIN BY LATE AFTERNOON AND EARLY
EVENING...WITH AREAS NORTH OF THE PARKWAYS TRANSITIONING TO A SLEET
AND FREEZING RAIN MIX. BY LATE EVENING TUESDAY...SUFFICIENT WARMING
LOOKS TO OCCUR WHICH SHOULD TRANSITION MUCH OF THE WINTRY PRECIP
OVER TO PLAIN RAIN.
SHOULD THE COLD AIR BE SLOWER TO MIX OUT...A MORE SIGNIFICANT THREAT
OF ICING IS POSSIBLE. ON THE OTHER HAND...IF THE MODEL FORECASTS ARE
CORRECT...THEN ONLY A SMALL TIME PERIOD OF WINTRY PRECIPITATION
CAN BE EXPECTED. GIVEN THAT THIS TIME FRAME WILL BE BUSY WITH
HOLIDAY TRAVEL...WILL BE ISSUING A SPECIAL WEATHER STATEMENT
CONCERNING THE POSSIBILITY OF A WINTRY MIX WITH THE MORNING
PACKAGE. THIS IS STILL A FLUID FORECAST SITUATION AND WILL NEED TO
BE WATCHED CLOSELY OVER THE NEXT COUPLE OF DAYS.
FOR WEDNESDAY...MAJORITY OF THE LATEST MODEL DATA SUGGESTS PERIODS
OF RAIN ACROSS THE REGION. GIVEN THE VERY GOOD AGREEMENT AMONG THE
MODELS HAVE PUSHED POPS TO 100 PERCENT FOR THE TIME PERIOD. NOT
ONLY WILL WE HAVE TO CONTEND WITH THE RAIN...BUT THE STRENGTHENING
PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS WEDNESDAY AND
INTO WEDNESDAY NIGHT. HIGHS WEDNESDAY WILL LIKELY SURGE JUST AHEAD
OF THE FRONT. RIGHT NOW WILL BE ONLY RAISING TEMPS SLIGHTLY IN THIS
TIME PERIOD WITH HIGHS IN THE MID TO UPPER 40S...BUT IF CURRENT
TRENDS HOLD TOGETHER...MAY NEED TO RAISE THEM A BIT MORE. SFC COLD
FRONT LOOKS TO SURGE THROUGH CHRISTMAS EVE WITH WINDS SHIFTING
AROUND TO THE NW AND TEMPS WILL COME CRASHING BACK DOWN. COLD AIR
WILL BE CHASING THE REMAINING PRECIPITATION OUT...SO A MIX OF RAIN
AND SNOW WILL BE POSSIBLE MAINLY ACROSS THE EAST. TEMPS BY
CHRISTMAS MORNING WILL LIKELY DROP INTO THE UPPER 20S TO AROUND 30.
CHRISTMAS DAY THROUGH SATURDAY...
NO REAL CHANGES MADE THROUGH THIS PD OF THE FCST TONIGHT. PREVIOUS
DISCUSSION FOLLOWS...
HIGH PRESSURE WILL SETTLE OVER THE AREA BY THURSDAY MORNING WITH
CLOUDS DECREASING DURING THE DAY. TEMPERATURES WILL BE BE A LITTLE
COOLER ON CHRISTMAS BUT STILL IN THE LOWER AND MID 40S.
THIS WILL BE A BRIEF BREAK IN THE WET WEATHER PATTERN WITH THE NEXT
SYSTEM ARRIVING THURSDAY NIGHT AND FRIDAY AS YET ANOTHER LOW MOVES
EAST NORTHEAST FROM THE ROCKIES. THIS LOW WILL TRACK WELL TO OUR
NORTH...AND A SOUTHERLY FLOW WILL KEEP THE LOWER OHIO VALLEY IN THE
WARMER AIR AND RAIN. SOME CHANCE OF RAIN WILL CONTINUE OVER THE AIR
RAIN WILL CONTINUE OVER OUR AREA INTO THE DAY ON SATURDAY.
&&
.AVIATION (06Z TAFS)...
THE ISSUE FOR THIS FORECAST PERIOD WILL BE CIGS AND WINDS. AT 05Z A
COLD FRONT HAD MOVES EAST OF THE TAF SITES AND A NORTHWEST FLOW WAS
DEVELOPING ACROSS THE REGION. IFR TO MVFR CIGS SHOULD REMAIN IN
PLACE ACROSS THE TAF SITES THROUGH 12Z WITH GRADUALLY CLEARING SKIES
THROUGH 15Z. NORTHWEST WINDS WILL INCREASE OVERNIGHT AND WE WILL
CONTINUE TO MENTION GUSTS THROUGH MUCH OF THE FORECAST PERIOD.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY THIS AFTERNOON FOR KYZ023>043-045>049-053>
057-061>067-070>078-081-082.
IN...WIND ADVISORY THIS AFTERNOON FOR INZ076>079-083-084-089>092.
WEATHER.GOV/LOUISVILLE
SHORT TERM...JA
LONG TERM....MRJ
AVIATION.....JAHazardous weather outlook, Dec 20, 9:00 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 PM EST SAT DEC 20 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1000 PM EST SAT DEC 20 2008 /900 PM CST SAT DEC 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT... BRINGING GUSTY NORTHWEST WINDS AND COLDER TEMPERATURES TO THE REGION BY SUNDAY MORNING. WIND GUSTS NEAR 35 MPH ARE EXPECTED TOWARD MORNING ACROSS OUR REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST TO NORTHWEST WINDS WILL GUSTS TO NEAR 45 MPH AND RESULT IN WIND CHILL TEMPERATURES IN THE SINGLE DIGITS TO NEAR ZERO SUNDAY. WIND CHILL TEMPERATURES WILL LOWER FROM ZERO TO NEAR 10 BELOW ZERO SUNDAY EVENING AS WINDS REMAIN STRONG AND TEMPERATURES FALL INTO THE TEENS AFTER SUNSET. WINDS WILL SLOWLY DIMINISH SUNDAY NIGHT AS TEMPERATURES LOWER INTO THE SINGLE DIGITS BY DAWN MONDAY MORNING. A WEATHER SYSTEM WILL APPROACH THE REGION ON TUESDAY AND BRING A GOOD CHANCE OF PRECIPITATION TO THE AREA. WITH COLD AIR ALREADY IN PLACE...A WINTRY MIX OF SLEET AND FREEZING RAIN IS EXPECTED TUESDAY AFTERNOON INTO TUESDAY EVENING. AS TEMPERATURES WARM TO ABOVE FREEZING OVERNIGHT...THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO PLAIN RAIN. THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW QUICKLY THE TEMPERATURES WILL WARM TUESDAY NIGHT. SHOULD TEMPERATURES BE SLOWER TO RESPOND THAN FORECAST...SOME ICE ACCUMULATION WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING WHICH COULD LEAD TO SOME HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KIRKPATRICK
In the hours before
Special weather statement, Dec 20, 8:57 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 957 PM EST SAT DEC 20 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 957 PM EST SAT DEC 20 2008 /857 PM CST SAT DEC 20 2008/ ...STRONG WINDS AND VERY COLD WIND CHILLS HEADED OUR WAY... THE COLDEST AIR OF THE SEASON WILL SLAM INTO OUR REGION SUNDAY AND SUNDAY NIGHT ON STRONG WEST TO NORTHWEST WINDS AFTER THE PASSAGE OF AN ARCTIC COLD FRONT. DESPITE SOME SUNSHINE SUNDAY... TEMPERATURES WILL HOLD NEARLY STEADY IN THE 20S AS WINDS GUST TO NEAR 45 MPH AT TIMES...MAINLY IN THE AFTERNOON. THIS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS TO NEAR ZERO SUNDAY AFTERNOON. THE WINDS WILL BE SLOW TO DIMINISH SUNDAY EVENING...RESULTING IN WIND CHILLS LOWERING FROM ZERO TO NEAR 10 BELOW AFTER SUNSET. IF YOU HAVE TO BE OUT SUNDAY...ESPECIALLY SUNDAY NIGHT...WEAR LAYERS OF LOOSE-FITTING...LIGHT WEIGHT CLOTHING AND A HAT OR HOOD THAT COVERS YOUR EARS. HALF OF BODY HEAT IS LOST THROUGH THE TOP OF THE HEAD. KIRKPATRICK
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.